Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes high SGOT and SGPT levels?

Hi my name is Andrea and my boyfriend had some blood work done and I am concerned by the results. His SGOT level was 110 and SGPT level was 207. He is not a big drinker. He is 6ft and weighs 217lbs, and is a weight lifter. He takes some supplements daily and also uses powder creatine and powder protien. My questions is, could those supplements be the cause to his high numbers, and if he stops taking the supplements will his levels go back to normal?
Wed, 22 Feb 2017
Report Abuse
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist.

I can understand your concerns. Supplements can cause this if they contain any hepatotoxic agent However there are many cause like Hepatitis B, C, Metabolic disorders, NAFLD, alcohol intake etc. So I will suggest him to visit a Hepatologist for evaluation who will advise tests and then manage accordingly. Meanwhile there are few medicines which I found very useful in my patients are ursodeoxycholic acid and vitamin E. Do regular exercise and reduce weight if you are overweight, avoid alcohol.I hope I have answered your query and this will help you . Wish you a good health
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Creatine


What causes high SGOT and SGPT levels?

Hello! Thanks for putting your query in HCM. I am a Gastroenterologist. I can understand your concerns. Supplements can cause this if they contain any hepatotoxic agent However there are many cause like Hepatitis B, C, Metabolic disorders, NAFLD, alcohol intake etc. So I will suggest him to visit a Hepatologist for evaluation who will advise tests and then manage accordingly. Meanwhile there are few medicines which I found very useful in my patients are ursodeoxycholic acid and vitamin E. Do regular exercise and reduce weight if you are overweight, avoid alcohol.I hope I have answered your query and this will help you . Wish you a good health